MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY
Model Number 02.12.3D02L
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-apr-2025: lot 2109756: (b)(4) manufactured and released on 03-11-2021.Expiration date: 2026-10-20.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: 2 months after primary tka with inverse-hybrid fixation (cemented femur, cementless tibia), the lateral tibia bone gives way and the baseplate falls in valgus.A small radiopaque formation on the postoperative xray is visible just above the fibula, which may have deceived the surgeon during implantation, looking as cortical tibia while it was something different, so that a suboptimal contact between lateral tibia plateau and baseplate was obtained, which resulted in the subsequent loss of stability.No reason to suspect that the adverse event was caused by a defective or malfunctioning device.Visual inspection performed by r&d department: approximately two months following a primary cementless total knee arthroplasty (tka), macroscopic subsidence of the tibial tray was observed on the medial side, necessitating revision surgery.Findings from explanted tibial tray examination: the distal surface of the tibial tray showed areas with residual bone attachment, indicating some degree of osseointegration.A small antero-medial region exhibited damage to the trabecular layer, with a pattern consistent with mechanical impact likely caused by a surgical tool during explantation.No other relevant abnormalities, material defects, or damage were observed on the tibial tray.Based on the analysis, there is no evidence suggesting a device fault contributed to the observed subsidence.Findings from explanted tibial insert examination: the articular surface displayed some scratches, likely produced during attempts to remove the insert from the tibial tray during the revision procedure.No other relevant abnormalities or signs of premature wear were identified on the tibial insert.The analysis of the explanted components does not indicate any material or design faults in the tibial tray or insert.The adverse event (medial subsidence) appears unrelated to device performance.
 
Event or Problem Description
At about 2 months from primary the patient noticed a valgisation of the cementless tibial implant.Follow-up visti with x-ray showed a depression of the lateral tibial plateau.On the same day of the visit the surgeon revised the tibial base with gmk primary with shims and pins.

Brand Name
GMK 3D METAL TIBIAL TRAY
Common Device Name
GMK 3D METAL TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21974611
Report Number3005180920-2025-00340
Device Sequence Number9188182
Product Code JWH
UDI-Device Identifier07630345710796
UDI-Public07630345710796
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.3D02L
Device Lot Number2403082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite